Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 193, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2000, 4:05 PM EDT for Bedford County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 28, 2000, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Bedford County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WUUS51 KCTP 282006 SVRCTP PAC009-282100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY. * UNTIL 500 PM EDT. * AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF HYNDMAN...OR 11 MILES NORTHEAST OF CUMBERLAND...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAINSBURG AT 430 PM. BEDFORD AT 450 PM. EVERETT AT 500 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 3978 7881 3965 7864 4000 7824 4020 7833
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT FRI JUL 28 2000 ...WORK ZONES OUT AS PHLADMCTP... SHOWERS/STORMS HAVE BLOSSOMED THIS AFTN IN VICINITY OF UPPER LO OVER LK MICHIGAN. EXPECT BULK OF ACTIVITY TO DIE OFF WITH SUNSET. HOWEVER...ETA/AVN SHOWING VORT MAX ENTERING SW PA LATE TONIGHT. THUS...WILL KEEP MENTION OF SHOWERS/STORMS ALL NIGHT OVER THE SW ZONES. ELSEWHERE...WILL EMPHASIZE MAINLY EVENING SHOWERS/STORMS. SATURDAY...CENTRAL PA REMAINS UNDER INFLUENCE OF UPPER LO TO OUR WEST WITH DEEP MOIST SW FLOW OVER THE MID ATLANTIC. WARM/HUMID AIR MASS WILL YIELD WIDESPREAD CONVECTION ONCE AGAIN ON SATURDAY AS CENTRAL PA REMAINS ON FAVORABLE EAST SIDE OF UPPER LO. SAT NITE...ETA/AVN QPF SUGGESTS A MAINLY DRY NITE AFTER SCT EVENING CONVECTION AS VORT LOBE LIFTS NORTH INTO NY STATE. EXTENDED...UPPER TROUGH REMAINS IN PLACE JUST TO OUR WEST. THUS...EXPECT WARM AND HUMID CONDITIONS TO PERSIST THROUGH MID WEEK WITH SCATTERED CONVECTION LIKELY...MAINLY DURING THE AFTERNOONS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:55 PM EDT | Flash Flood Warning | CTP | Huntingdon | 2 hr |
| Jul 28, 5:10 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jul 28, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.